Opuscula Math. 39, no. 3 (2019), 383-393
https://doi.org/10.7494/OpMath.2019.39.3.383

 
Opuscula Mathematica

Decomposing complete 3-uniform hypergraph Kn(3) into 7-cycles

Meihua
Meiling Guan
Jirimutu

Abstract. We use the Katona-Kierstead definition of a Hamiltonian cycle in a uniform hypergraph. A decomposition of complete \(k\)-uniform hypergraph \(K^{(k)}_{n}\) into Hamiltonian cycles was studied by Bailey-Stevens and Meszka-Rosa. For \(n\equiv 2,4,5\pmod 6\), we design an algorithm for decomposing the complete 3-uniform hypergraphs into Hamiltonian cycles by using the method of edge-partition. A decomposition of \(K^{(3)}_{n}\) into 5-cycles has been presented for all admissible \(n\leq17\), and for all \(n=4^{m}+1\) when \(m\) is a positive integer. In general, the existence of a decomposition into 5-cycles remains open. In this paper, we show if \(42~|~(n-1)(n-2)\) and if there exist \(\lambda=\frac{(n-1)(n-2)}{42}\) sequences \((k_{i_{0}},k_{i_{1}},\ldots,k_{i_{6}})\) on \(D_{all}(n)\), then \(K^{(3)}_{n}\) can be decomposed into 7-cycles. We use the method of edge-partition and cycle sequence. We find a decomposition of \(K^{(3)}_{37}\) and \(K^{(3)}_{43}\) into 7-cycles.

Keywords: uniform hypergraph, 7-cycle, cycle decomposition.

Mathematics Subject Classification: 05C65, 05C85.

Full text (pdf)

  1. R. Bailey, B. Stevens, Hamiltonian decompositions of complete \(k\)-uniform hypergraphs, Discrete Math. 310 (2010), 3088-3095.
  2. H. Huo, L.Q. Zhao, W. Feng, Y.S. Yang, Jirimutu, Decomposing the complete 3-uniform hypergraph \(K_n^{(3)}\) into Hamiltonian cycles, Journal of Mathematics 58 (2015), 965-976.
  3. Jirimutu, J. Wang, Study on graph labelings and hypergraph decomposition, Doctoral Dissertation, Dalian University of Technology, 2006.
  4. Jirimutu, J.F. Wang, Hamiltonian decompositions of complete bipartite hypergraphs, Acta Math. Appl. Sin. 4 (2001), 563-566.
  5. H. Jordon, G. Newkirk, 4-cycle decompositions of complete 3-uniform hypergraphs, Australas. J. Combin. 71 (2017), 312-323.
  6. G.Y. Katona, H.A. Kierstead, Hamiltonian chains in hypergraphs, J. Graph Theory 30 (1999), 205-212.
  7. G.R. Li, Y.M. Lei, L.Q. Zhao, Y.S. Yang, Jirimutu, Decomposing the complete 3-uniform hypergraph \(K_n^{(3)}\) into 5-cycles, Applied Mechanics and Materials 672-674 (2014), 1935-1939.
  8. G.R. Li, Y.M. Lei, L.Q. Zhao, Y.S. Yang, Jirimutu, Decomposing the complete 3-uniform hypergraph \(K_n^{(3)}\) into 5-cycles, J. Math. Res. Appl. 36 (2016), 9-14.
  9. G.R. Li, Y.M. Lei, Y.S. Yang, Jirimutu, Decomposing the complete 3-uniform hypergraph \(K_n^{(3)}\) into 7-cycles, (2014), submitted.
  10. M. Meszka, A. Rosa, Decomposing complete 3-uniform hypergraph into Hamiltonian cycles, Australas. J. Combin. 45 (2009), 291-302.
  11. M. Meszka, A. Rosa, A possible analogue of \(\rho\)-labellings for 3-uniform hypergraghs, Electron. Notes Discrete Math. 60 (2017), 33-37.
  12. H. Verrall, Hamiltonian decompositions of complete 3-uniform hypergraphs, Discrete Math. 132 (1994), 333-348.
  13. J.F. Wang, Tony T. Lee, Paths and Cycles of Hypergraphs, Science in China (A) 42 (1999), 1-12.
  14. J.F. Wang, G.Y. Yan, On cycle structure of hypergraph, Chinese Science Bulletin 19 (2001), 1585-1589.
  15. B.G. Xu, J.F. Wang, On the Hamiltonian decompositions of complete 3-uniform hypergraphs, Electron. Notes Discrete Math. 11 (2002), 722-733.
  • Meihua
  • Mongolia University for the Nationalities, College of Mathematics of Inner, Tongliao, China 028043
  • Meiling Guan
  • Mongolia University for the Nationalities, College of Mathematics of Inner, Tongliao, China 028043
  • Jirimutu
  • Mongolia University for the Nationalities, College of Mathematics of Inner, Tongliao, China 028043
  • Communicated by Gyula O.H. Katona.
  • Received: 2018-01-29.
  • Revised: 2018-08-22.
  • Accepted: 2018-08-22.
  • Published online: 2019-02-23.
Opuscula Mathematica - cover

Cite this article as:
Meihua, Meiling Guan, Jirimutu, Decomposing complete 3-uniform hypergraph Kn(3) into 7-cycles, Opuscula Math. 39, no. 3 (2019), 383-393, https://doi.org/10.7494/OpMath.2019.39.3.383

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.